Posted by: Maria | 2011-08-16

Fecal impaction

My 9 year old daughter has a problem with fecal impaction. It used to be sporadic, but the last couple of months I have to giver her Movicol virtually every day, otherwise she starts complaining of a " runny tummy" , stomach ache and a feeling that she " can''t get all the poo out" , in her own words.

She has Weetbix for breakfast, some fresh and/or dried fruit every day and some veggies most days. I can''t think of another way to get more fibre into her diet. She is a fussy eater.

Is long term use of Movicol dangerous? Should we consult a doctor, and what kind of specialist would be most appropriate?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Long term Movicol use is not dangerous. You will have to consult a peadiatric surgeon to determine the cause for her poor stools.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.